Illinois, 2019Tornado and Flooding in Illinois, June 30, 2019
June 30, 2019 · NWS LOT · 52 events in 14 counties and zones
A powerful line of thunderstorms moved across northern Illinois during the afternoon of June 30th producing wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 52
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful line of thunderstorms moved across northern Illinois during the afternoon of June 30th producing wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 30, 9:47 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 30, 9:47 AM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1047 AM CDT Sun Jun 30 2019
.MESOSCALE DISCUSSION...
1046 AM CDT
The western edge of the complex has been eroding a bit as outflow
surges south through MN. Meanwhile for the time being the MCS is
still somewhat balanced across WI. Upstream of where the MCS is
currently, there have been reports of 45-50 mph winds per
ASOS/AWOS obs, but now starting to get reports of some potential
tree damage in WI. Radar presentation via MKX has shown a bit
better wind signature and storm tops are now up to in excess of
60K feet, an the IR signature in the core of the MCS is equally
impressive.
Meanwhile south of the complex we continue to destabilize as
warm/moist air advects from Iowa into Illinois. 850-300 mb
thickness and the instability gradient would suggest that main
complex will track into possibly the northern and central metro
where convective complex will encounter the somewhat stationary
surface boundary inland from Lake Michigan. No reason to suggest
the complex will completely dissipate as MLCAPE continues to
increase and the cap will be minimal across IL this afternoon,
except possibly across the immediate lakeshore. This would then
promote an eventual southward shift across the area this
afternoon.
Expect additional development to be possible farther west as the
surface destabilizes fairly quickly, which initially discrete
could get advected into the complex later this afternoon.
Current timing brings convection to the state-line after noon CDT,
into Chicago in the 1:30 time frame, provided no leading
development occurs.
KMD
&&
.SHORT TERM...
320 AM CDT
Through Monday...
The main forecast challenge continues to revolve around the
timing and strength of thunderstorms over the area later today.
Currently, attention for later today is focused on the evolution
of the MCS currently ongoing over northern MN. Conceptually, this
MCS should begin to trend/develop south-southeastward this morning
as it tracks along the eastern periphery of the upper level ridge
and along the strong instability gradient. This general evolution
is indeed advertised by many of the convective allowing models
(CAMs), which does increase confidence in storms moving over
northern IL and northwestern IN later today.
The main uncertainties at this point revolve around the exact
timing and how significant the severe threat may end up. Current
trends with the MCS up north suggest that it is very unlikely that
storms with this system will reach northern IL prior to midday
(18z). For this reason, I have slowed down the chances for storms
by a few hours, generally hitting the 18z-21z (1pm to 4 pm)
timeframe for storms over northern IL, then gradually sagging
southward over my central IL counties after 21z. This should
result in a very favorable diurnal timing for the arrival of these
storms, as peak heating will be underway. A very unstable
atmosphere is expected to develop this afternoon as a corridor of
very steep mid-level lapse rates overspreads 70+ degree surface
dew points, yielding 3000+ J/KG of MLCAPE. This certainly lends
support for these storms to be on an upswing in intensity as they
shift into the area this afternoon.
While instability will not be a problem today, one potential
mitigating factor to a significant severe weather event for the
area looks to be the deep layer wind shear. Winds through the
column look to remain rather weak, and supporting only 25-30 kt of
deeper layer shear. This suggests that the main mode of
convection could end up being more in the form of multi cells,
rather than a true derecho type event. While this is the case, we
will have to consider the possibility of some local augmentation
to the background wind field, especially if the parent MCV remains
strong as it enters the area later today. If this ends up being
the case, then we may see a more organized system moving over
northern IL this afternoon. Nevertheless, with the high CAPE
environment, these storms will be capable of producing large hail
and at least some localized damaging wind risk.
The other potential that will have to be monitored is the heavy
rain and potential flash flood risk. Certainly if the convection
comes through as a forward propagating MCS, the residence time of
the heavy rain would be too short for excessive rainfall amounts.
However, if several multicells develop over the area with, or
even a bit ahead of the main area of convection, then storm
motions could be relatively slow (around 10 to 20 mph to the
southeast). This may result in at least a some risk of flash
flooding, particularly in the urban areas of northern IL.
It appears the thunderstorms will shift southward out of the area
by late afternoon or very early this evening. Thereafter,
convective trends are of low confidence. There is a possibility
of more nocturnal storms developing to our northwest along the
nose of a low-level jet. If these storms do develop, then they
could try to shift into the area very late tonight or on
Monday. Due to the low confidence in storm potential during this
period, we have left the chances on the low side (30% or less).
Aside from the thunderstorm threat through the period, expect very
warm and humid conditions across the area again today and on
Monday. Temperatures around 90 and heat indices well into the 90s
are likely, especially inland from the lake. An onshore wind is
expected again today, so areas near the lake will likely remain
several degrees cooler (70s to low 80s). However, on Monday, the
winds may remain offshore, so the heat and humidity is likely to
reach the lake front on Monday.
KJB
&&
.LONG TERM...
241 AM CDT
Monday night through Saturday...
Through much of the upcoming week we should continue to see
seasonably warm and humid conditions with at least periodic
chances of showers and thunderstorms as the region remains on the
periphery of the upper ridge which should move to the southeastern
U.S. Strong shortwave trough over southeastern Canada could
provide enough oomph to push a cold front south across the area
late in the week. The front could provide a focus for greater
coverage of convection as it moves through, followed by
potentially some less humid conditions with lesser rain chances by
Friday into the start of next weekend. Generally speaking it
should be a typical summertime set up with ample instability but
lacking in shear, so at this point, barring any convective
enhancements to shear profiles, looks like many more days this
upcoming week with a marginal/low end severe weather threat due to
the instability.
- Izzi
&&
.AVIATION...
For the 12Z TAFs...
Cluster of TSRA over northwest Wisconsin will move south-southeast
and likely impact the terminals during the early-mid afternoon
hours. Prior to storms arrival, look for generally light/variable
winds until lake breeze likely results in a wind shift to east
around midday at ORD/MDW.
Some uncertainty exists regarding the level of organization of
storms this afternoon. If activity over Wisconsin weakens
significantly this morning, then TSRA over the area this afternoon
could be less organized/more scattered in nature and have less of
an impact on wind fields. Alternatively, if storms remain well
organized over Wisconsin this morning, then line of strong to
severe storms would likely move across the terminals early-mid
afternoon. This would likely result in a couple hours of varying
and potentially strong at time winds which would likely settle to
a south or southeasterly direction after storm cluster passes.
Depending on the evolution of TSRA today, there is some threat for
more SHRA/TSRA later tonight. This is a highly conditional threat
and likely to manifest itself at a time with limited impact on
operations, so opted to hold off on including TSRA in the TAFs for
late tonight yet. Day shift will need to reassess this threat and
can introduce TSRA if it still appears warranted.
- Izzi
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 30, 11:47 AM CST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1247 PM CDT Sun Jun 30 2019
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
011800-
Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Porter-Newton-Jasper-Benton-
1247 PM CDT Sun Jun 30 2019 /147 PM EDT Sun Jun 30 2019/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Limited Tornado risk.
Limited hail risk...up to quarter size.
Elevated damaging wind risk...up to 70 mph.
Elevated Flooding Risk.
Limited Excessive heat Risk.
DISCUSSION...
A complex of thunderstorms will continue to move through much of
northern Illinois and parts of northwest Indiana this afternoon.
Strong to severe thunderstorms are likely with this activity, with
strong winds gusts and hail being the primary threats. The
highest threat of strong to severe storms will be across northern
Illinois, though some threat remains across northwest Indiana.
Very heavy rainfall will also accompany these storms, and may lead
to localized flash flooding if multiple storms move over the same
area.
Additional thunderstorms, possibly strong to severe, are possible
this evening through the overnight hours. Very heavy rainfall
may also accompany these storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday and Tuesday...
Limited Severe Thunderstorm Risk.
Limited Flooding Risk.
Limited Excessive Heat Risk.
Wednesday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Thursday and Friday...
Elevated Thunderstorm Risk.
Limited Excessive Heat Risk.
Saturday...
Limited Thunderstorm Risk.
DISCUSSION:
There will be daily chances for showers and thunderstorms much of
next week as the area remains in a active weather pattern. Some
strong to severe thunderstorms are also possible at times. Large
hail, damaging winds and very heavy rainfall will all be possible
with the strongest storms.
.SPOTTER INFORMATION STATEMENT...
Spotters will likely be needed this afternoon.
GENERAL STORM MOTION OF THE DAY:
Moving toward the southeast at 30 to 40 mph.
LMZ740>745-011800-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1247 PM CDT Sun Jun 30 2019
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Limited hail risk...up to quarter size.
Elevated thunderstorm wind gust risk...up to 50 knots.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday and Tuesday...
Limited Severe Thunderstorm Risk.
Wednesday...
Limited Thunderstorm Risk.
Thursday...
Elevated Thunderstorm Risk.
Friday and Saturday...
Limited Thunderstorm Risk.
Rodriguez
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Jun 30, 11:29 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
1229 PM CDT Sun Jun 30 2019
ILZ003-301830-
Winnebago IL-
1229 PM CDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR WINNEBAGO COUNTY UNTIL 130 PM
CDT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orfordville, or 7 miles southeast of Brodhead, moving south at 30
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rockford, Loves Park, Machesney Park, South Beloit, Rockton, Rockford
Airport, Roscoe, Cherry Valley, Winnebago, Pecatonica, Durand, Lake
Summerset, Davis Junction and New Millford.
Including the following interstates...
I-39 between mile markers 115 and 123.
I-90 between mile markers 1 and 2, and between mile markers 61 and
76.
This includes... Rock Cut State Park, Rock Valley College, Rockford
Aviators Baseball, Rockford Speedway, and Winnebago County
Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
north central Illinois.
LAT...LON 4249 8894 4215 8894 4215 8917 4221 8917
4220 8940 4250 8940
TIME...MOT...LOC 1728Z 344DEG 25KT 4255 8926
DonofrioEvent by event
46 thunderstorm wind, 2 flood, 2 heavy rain, 1 funnel cloud, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Winnebago
- When
- June 30, 11:50 AM CST
- Where
- Winnebago County, 2.19 mi W of Rckfrd Cottonwood Ar
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.279, -89.173
Multiple trees were blown down in the vicinity of Meridian and West State Roads.
Thunderstorm Wind, Ogle
- When
- June 30, 11:56 AM CST to 11:57 AM CST
- Where
- Ogle County, 6.45 mi NNE of Stillman Valley to 1.9 mi NNE of Byron
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.190, -89.146
Several trees were blown down along Route 2 between Kennedy Hill Road and Prairie Road.
Thunderstorm Wind, Winnebago
- When
- June 30, 11:59 AM CST to 12:00 PM CST
- Where
- Winnebago County, (Rfd) Rockford Airport
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.200, -89.100
Thunderstorm Wind, Winnebago
- When
- June 30, 12:00 PM CST
- Where
- Winnebago County, 0.91 mi SSW of New Milford
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.167, -89.074
A tree was blown down near Baxter Road and Route 251.
Thunderstorm Wind, McHenry
- When
- June 30, 12:00 PM CST
- Where
- McHenry County, 2.07 mi S of Wonder Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.350, -88.350
Numerous large tree limbs were blown down with damage to siding reported.
Thunderstorm Wind, Lake
- When
- June 30, 12:10 PM CST
- Where
- Lake County, Island Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.280, -88.180
A tree limb was blown down onto a road.
Thunderstorm Wind, Lake
- When
- June 30, 12:15 PM CST
- Where
- Lake County, 1.23 mi SE of Benet Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.470, -88.060
Numerous tree limbs were blown down, some about 4 inches in diameter.
Thunderstorm Wind, Ogle
- When
- June 30, 12:15 PM CST
- Where
- Ogle County, Oregon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.020, -89.330
Minor tree damage was reported.
Thunderstorm Wind, Lake
- When
- June 30, 12:19 PM CST to 12:21 PM CST
- Where
- Lake County, 0.86 mi NW of North Barrington to 0.98 mi SW of North Barrington
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.230, -88.140
Trees and power lines were blown down blocking roads in North Barrington and Wauconda.
Thunderstorm Wind, McHenry
- When
- June 30, 12:20 PM CST
- Where
- McHenry County, 1.23 mi NW of Cary
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.210, -88.250
A large tree was blown down onto power lines.
Thunderstorm Wind, Lake
- When
- June 30, 12:20 PM CST
- Where
- Lake County, 1.65 mi S of Wauconda
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.246, -88.127
Numerous large tree limbs were blown down, one eight inches in diameter, near Route 12 and Lake Shore Drive.
Thunderstorm Wind, Lake
- When
- June 30, 12:25 PM CST
- Where
- Lake County, 1.23 mi SSW of Barrington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.154, -88.141
A tree was blown down near Main Street and Dundee Avenue.
Thunderstorm Wind, Kendall
- When
- June 30, 12:30 PM CST
- Where
- Kendall County, Plano
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.670, -88.530
Multiple large tree limbs were blown down.
Thunderstorm Wind, Kane
- When
- June 30, 12:34 PM CST
- Where
- Kane County, 1.98 mi NE of Big Rock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.794, -88.528
A trained spotter provided video and a detailed description of two well defined gustnadoes at the corner of Scott and Dauberman Roads. Debris was blown over 3/4 of a mile to the south.
Thunderstorm Wind, Cook
- When
- June 30, 12:35 PM CST
- Where
- Cook County, 1.11 mi NE of Arlington Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.110, -88.003
Numerous tree limbs, up to six inches in diameter, were blown down in the vicinity of Palatine Road and Route 53.
Thunderstorm Wind, Du Page
- When
- June 30, 12:40 PM CST
- Where
- Du Page County, 1.24 mi SW of Carol Stream
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.910, -88.150
Multiple tree limbs were blown down.
Thunderstorm Wind, Cook
- When
- June 30, 12:45 PM CST
- Where
- Cook County, 2.16 mi SSW of Elk Grove Village
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.993, -88.001
A large commercial sign was blown down onto a car.
Thunderstorm Wind, Kane
- When
- June 30, 12:45 PM CST
- Where
- Kane County, 2.33 mi WSW of Mooseheart
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.810, -88.373
A tree was blown down blocking Deerpath Road.
Thunderstorm Wind, Du Page
- When
- June 30, 12:50 PM CST
- Where
- Du Page County, 0.51 mi W of South Addison
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.900, -87.990
Multiple four inch diameter tree limbs were blown down.
Thunderstorm Wind, Du Page
- When
- June 30, 12:50 PM CST
- Where
- Du Page County, 0.55 mi NW of Lombard
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.886, -88.027
Trees and power lines were blown down near Crescent Blvd and St. Charles Road.
Funnel Cloud, Iroquois
- When
- June 30, 12:50 PM CST
- Where
- Iroquois County, Crescent City
- Reported by
- Emergency Manager
- Coordinates
- 40.770, -87.870
A funnel cloud was reported in the vicinity of Crescent City.
Thunderstorm Wind, Cook
- When
- June 30, 12:52 PM CST
- Where
- Cook County, (Ord) Chicago O'Hare Airport
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.980, -87.900
Thunderstorm Wind, Will
- When
- June 30, 1:00 PM CST
- Where
- Will County, 1.7 mi WSW of Plainfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.590, -88.230
Wind gusts were estimated to 60 mph.
Thunderstorm Wind, Du Page
- When
- June 30, 1:00 PM CST
- Where
- Du Page County, 1.23 mi WSW of Fronteac
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.741, -88.250
A tree was uprooted near Eola Road.
Thunderstorm Wind, Cook
- When
- June 30, 1:01 PM CST
- Where
- Cook County, (Ord) Chicago O'Hare Airport
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.980, -87.900
Thunderstorm Wind, Will
- When
- June 30, 1:05 PM CST
- Where
- Will County, 0.86 mi SW of Walker
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.610, -88.210
The top of a large tree was blown off.
Thunderstorm Wind, Kendall
- When
- June 30, 1:12 PM CST
- Where
- Kendall County, 6.05 mi ENE of Plattville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.560, -88.270
Three large tree limbs were blown down with diameters ranging from 6 inches to one foot.
Thunderstorm Wind, Du Page
- When
- June 30, 1:12 PM CST
- Where
- Du Page County, 2.14 mi SSE of Naperville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.750, -88.140
Several tree limbs up to six inches in diameter were snapped.
Thunderstorm Wind, La Salle
- When
- June 30, 1:13 PM CST
- Where
- La Salle County, Mendota
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.550, -89.120
A large portion of a tree was blown down onto power lines and snapped a utility pole.
Thunderstorm Wind, Will
- When
- June 30, 1:15 PM CST
- Where
- Will County, 1.14 mi W of (Lot) Lewis University Airport
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.603, -88.102
Thunderstorm Wind, Grundy
- When
- June 30, 1:25 PM CST
- Where
- Grundy County, Morris
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.370, -88.420
Numerous trees were blown down in Morris.
Thunderstorm Wind, Will
- When
- June 30, 1:26 PM CST to 1:28 PM CST
- Where
- Will County, Wilmington to 0.94 mi NE of Lakewood Shores
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.320, -88.150
Widespread tree damage was reported in Wilmington. Route 102 was blocked by large trees.
Thunderstorm Wind, Will
- When
- June 30, 1:30 PM CST
- Where
- Will County, 0.53 mi NW of Manhattan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.425, -87.988
Wind gusts were estimated greater than 60 mph near Route 52.
Thunderstorm Wind, Will
- When
- June 30, 1:30 PM CST to 1:32 PM CST
- Where
- Will County, 1.43 mi NW of Manhattan to 0.29 mi SW of Manhattan
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.437, -87.996
Many 4 inch diameter tree limbs were blown down throughout Manhattan with a few limbs larger than 8 inches. A couple of 6 inch diameter trees were uprooted and a 2 foot diameter tree was snapped. Two utility poles were leaning. Wind gusts were estimated to 65 mph.
Flood, Kendall
- When
- June 30, 1:30 PM CST to 4:00 PM CST
- Where
- Kendall County, 5.5 mi E of White Willow to 5.72 mi E of White Willow
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 41.471, -88.274
Flooding was reported at the intersection of Holt and Ridge Roads.
Flood, Will
- When
- June 30, 1:30 PM CST to 3:30 PM CST
- Where
- Will County, 0.89 mi W of Raynor Park to 0.68 mi W of Raynor Park
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.552, -88.137
Flooding was reported on Theodore Street where it crosses a small creek.
Tornado, Iroquois
- When
- June 30, 1:39 PM CST to 1:41 PM CST
- Where
- Iroquois County, 1.43 mi SE of Gilman to 1.55 mi SE of Gilman
- Rating
- EFU
- Path length
- 0.15 mi
- Path width
- 25 yd
- Reported by
- Public
- Coordinates
- 40.755, -87.961
Several photos showed a landspout tornado east southeast of Gilman. No damage was reported.
Thunderstorm Wind, La Salle
- When
- June 30, 1:45 PM CST
- Where
- La Salle County, 1.3 mi N of Streator to 0.58 mi S of Streator
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.139, -88.834
Widespread tree damage was reported in Streator with tree limbs blown down onto houses and cars.
Thunderstorm Wind, Will
- When
- June 30, 1:45 PM CST
- Where
- Will County, Peotone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.330, -87.780
Tree limbs 6 to 8 inches in diameter were blown down.
Thunderstorm Wind, Kankakee
- When
- June 30, 1:50 PM CST
- Where
- Kankakee County, 1.15 mi W of Manteno
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.250, -87.852
A semi truck was blown over on Interstate 57 near mile marker 322.
Thunderstorm Wind, Kankakee
- When
- June 30, 1:50 PM CST
- Where
- Kankakee County, 0.58 mi E of Kankakee River Pk Ar
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.221, -87.969
Multiple large trees were uprooted at the Kankakee Sportsman Club.
Thunderstorm Wind, Kankakee
- When
- June 30, 1:51 PM CST
- Where
- Kankakee County, 1.04 mi E of Kankakee
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.120, -87.830
Thunderstorm Wind, Kankakee
- When
- June 30, 1:55 PM CST
- Where
- Kankakee County, Manteno
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.250, -87.830
Multiple tree limbs 6 to 12 inches in diameter were blown down. A wind gust to 74 mph was measured.
Thunderstorm Wind, Kankakee
- When
- June 30, 2:00 PM CST
- Where
- Kankakee County, 1.53 mi N of Grant Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.252, -87.645
Power lines were blown down, a 30 foot tall tree was snapped and shingles were blown off a roof.
Thunderstorm Wind, Livingston
- When
- June 30, 2:00 PM CST
- Where
- Livingston County, Odell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.000, -88.520
Power lines were blown down.
Thunderstorm Wind, Kankakee
- When
- June 30, 2:00 PM CST
- Where
- Kankakee County, Momence to 1.26 mi SE of Momence
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.170, -87.670
Numerous trees were blown down in the Momence area including trees blown down onto residences.
Thunderstorm Wind, Livingston
- When
- June 30, 2:15 PM CST to 2:17 PM CST
- Where
- Livingston County, 1.98 mi NNW of Pontiac to Pontiac
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.894, -88.640
Numerous power lines were blown down throughout Pontiac.
Thunderstorm Wind, Iroquois
- When
- June 30, 2:22 PM CST
- Where
- Iroquois County, Beaverville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.950, -87.650
A brick wall collapsed and took down a power line.
Thunderstorm Wind, Livingston
- When
- June 30, 2:25 PM CST
- Where
- Livingston County, Fairbury
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.750, -88.520
Power lines were blown down.
Heavy Rain, Iroquois
- When
- June 30, 2:28 PM CST to 3:08 PM CST
- Where
- Iroquois County, 2.54 mi NNE of Leonard
- Reported by
- Public
- Coordinates
- 40.811, -87.853
Rainfall of 1.33 inches was measured in 40 minutes.
Thunderstorm Wind, Iroquois
- When
- June 30, 2:40 PM CST
- Where
- Iroquois County, 0.74 mi W of Iroquois
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.828, -87.584
Power lines were blown down near Church Avenue and Bunker Street.
Heavy Rain, Will
- When
- June 30, 3:00 PM CST
- Where
- Will County, 0.71 mi WSW of Raynor Park
- Reported by
- Trained Spotter
- Coordinates
- 41.547, -88.133
Storm total rainfall of 2.80 inches was measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 30, 20192 deaths · 1 event
- Hail and Damaging Winds in Illinois, June 30, 20191 death · $363,000 · 1.75 in hail · 37 events
- Hail and Damaging Winds in Connecticut, June 30, 20191 death · $31,000 · 1 in hail · 12 events
- Heat in Iowa, June 30, 20191 death · 11 events
- Flash Flooding and Flood in West Virginia, June 30, 2019$1.1 million · 3 events
- Hail and Damaging Winds in New York, June 30, 2019$106,000 · 1 in hail · 34 events
- Damaging Winds in Iowa, June 30, 20194 injured · 87 kt wind · 44 events
- Damaging Winds in North Carolina, June 30, 2019$188,000 · 50 kt wind · 9 events
- Hail and Damaging Wind in Colorado, June 30, 20198 injured · 1.75 in hail · 5 events
- Damaging Winds in Wisconsin, June 30, 2019$98,000 · 61 kt wind · 21 events
- Hail and Damaging Winds in Indiana, June 30, 2019$73,000 · 1 in hail · 23 events
- Damaging Winds in Iowa, June 30, 2019$71,000 · 59 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834888, 834899, 834884, 834892, 834908, 834913, 834918, 834921, 834931, 834926, 834928, 834941, 834951, 834944, 834959, 834960, 835003, 835012, 835018, 836270, 836855, 836310, 836282, 836300, 836311, 836314, 836289, 836305, 836308, 834930, 836859, 836313, 836312, 836652, 836887, 836912, 838296, 836653, 836654, 836655, and more.